| Catalog Number |
400SMTXSFT1H02 |
| Medical Device Problem Code |
Difficult or Delayed Activation (2577)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
08/18/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2017-01582.The device was implanted into the patient.
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat a ruptured right middle cerebral artery (mca) aneurysm using penumbra smart coils (smart coils) and penumbra smart coil detachment handles (handles).It was noted that the patient anatomy was slightly tortuous.During the procedure, the physician deployed initial smart coil into the target vessel but was unable to detach the coil using a handle.Therefore, a new handle was opened but the physician was still unable to detach the smart coil.The physician then manually detached the smart coil.After that, the physician deployed a second smart coil into the target vessel and attempted to detach it using the second handle; however, the smart coil would not detach.Therefore, the physician manually detached the smart coil and the procedure was completed.There was no report of an adverse effect to the patient.